MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ TOUGH TISSUE TIP (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ TOUGH TISSUE TIP (5 PACK)
Model Number C7418S
Medical Device Problem Codes Crack (1135); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa clarity 23khz tough tissue tip (c7418s) was used for a case as cem nose was needed.The handpiece passed the initial test and the surgeon proceeded with the case.5 minutes later, the amplitude dropped to 20% and the surgeon could not fragment any tumor.Troubleshooting was done by removing the tip, re-torquing, but the 2nd and 3rd tests failed as well.In order to continue the procedure, a decision was made to use 36khz handpiece.After the case, the 23khz tip was inspected and a small crack was noted on the shaft.The event led to increased surgery time of 30 minutes; however, there was no patient injury.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h10.The cusa clarity 23khz was returned for evaluation: failure analysis - evaluation of the returned tip confirmed the reported crack.It is not a full fracture; however, even a small crack has strong potential to cause amplitude issues and errors.Root cause - the root cause is most likely the crack which has the potential to cause amplitude drop during surgery.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.Therefore, no further action is required.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 23KHZ TOUGH TISSUE TIP (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16526476
Report Number3006697299-2023-00028
Device Sequence Number5259086
Product Code LFL
UDI-Device Identifier10381780466161
UDI-Public10381780466161
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7418S
Device Catalogue NumberC7418S
Device Lot Number1060404189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown